Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Lexapro Side Effects

The first couple years of taking Lexapro I had no side effects. For the last year +, I have had abdominal pain, gas, heartburn & diarrhea almost daily. I have asked my Dr. 3xs if it could be from the Lexapro, but he keeps telling me no. I have a decent diet ~I eat lots of fruit & salad & drink nothing but water. My Dr. just want to give me more med's for the symptoms (prilosec, etc). I take Pepcid and GasX almost every day. To test my Lexapro theory I went off it for three days (I know your not supposed to just stop, but I am at my wits end and really wanted to see if this is the problem). The first day my sypmtoms were the same. The second day they were slightly better and the third day there was no heartburn at all. I plan on telling my Doc, but I know he will just tell me that it is not related. Has anyone else had these side effects from Lex? Anyone been on Lex for awile with no side effects, only to have them develop later? Don't side effects happen in the beginning only?
2 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
This is a difficult question to answer.  It is unlikely that side effects would start this late, so it is improbable, but possible. You and your doctor need to explore these symptoms because it good be something else.  Your experiment with withdrawal needs to go on longer to give you any good information.
Avatar universal
I know for a fact that we can take psych meds for years with no side effects then suddenly for seemingly unnapparent reasons begin having side effects fro something.
I was taking a large dose of geodon for years with no problems then one day i began having angina and other symptoms. I went to the doctor thinking it was truly physical but all tests wetre negative and according to Dr. I was just fine. I continued the med ication for 2 more years and my Dr. had finally had enough of hearing about my symptoms and my requests for test that she looked up the side effects of the med and at my annual physical showed me the pharmacoliogical journal with the side effects listed in there and sure enough they were all the things I was experiencing. I got off that medication and have never had another similar symptom since. I now take loxipine.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area